MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 28may2024.It was reported that balloon rupture occurred.The 95% stenosed target lesion was located in the non-tortuous and non-calcific venous artery.A 16-2/5.8/75 xxl esophageal balloon dilator was selected for treatment.The device was prepped as usual and was inserted into the body.During the procedure, the operator pulled negative on the balloon and the indiflator was filled with blood.There was no attempt to inflate the device.The device was removed and replaced with a non-boston scientific device to complete the procedure.There were no patient complications reported.However, returned device analysis revealed a balloon pinhole.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: device returned for analysis and underwent a visual and tactile examination.The balloon was tightly folded which indicates that the balloon was not subjected to positive pressure.Blood observed inside the balloon is indicative of a device leak.A visual examination identified a balloon pinhole located approximately 2mm distal of the proximal balloon sleeve.The rated burst pressure for this device is 5 atmospheres as per specification.There were no damages or kinks noted on the shaft and tip of the device.

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19556757
Report Number2124215-2024-36093
Device Sequence Number6805937
Product Code KNQ
UDI-Device Identifier08714729163039
UDI-Public08714729163039
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2026
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0031414267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Initial Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale